Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 24, NWS Albuquerque, NM

April 8, 2017

NWS Albuquerque, NM issued this wind advisory at Apr 8, 2017, 3:52 AM MDT. It took effect at Apr 8, 2017, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2017, 3:52 AM MDT (09:52 UTC)
In effect from
Apr 8, 2017, 12:00 PM MDT
Expired
Apr 8, 2017, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

413 
WWUS75 KABQ 080952
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
352 AM MDT Sat Apr 8 2017

NMZ502-505-506-082200-
/O.NEW.KABQ.WI.Y.0024.170408T1800Z-170409T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
352 AM MDT Sat Apr 8 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from noon today to 8 PM MDT this
evening. 

* LOCATION...Chuska Mountains, West Central Mountains, and the
  West Central Plateau including Gallup.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will strengthen through mid day and become
  hazardous from early afternoon until sunset. The strongest 
  winds are expected during the mid to late afternoon.  

* VISIBILITY...Locally reduced at times in dust prone locations.

* LOCAL IMPACTS...Light weight and unsecured objects may become
  airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44
2 follow-up statements
730 
WWUS75 KABQ 082242
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
442 PM MDT Sat Apr 8 2017

NMZ502-505-506-090200-
/O.CON.KABQ.WI.Y.0024.000000T0000Z-170409T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
442 PM MDT Sat Apr 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Chuska Mountains, West Central Mountains, and the 
  West Central Plateau including Gallup. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will remain strong until sunset when they will
  begin to decrease in speed.

* VISIBILITY...Locally reduced at times in dust prone locations.

* LOCAL IMPACTS...Light weight and unsecured objects may become 
  airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
471 
WWUS75 KABQ 090146
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
746 PM MDT Sat Apr 8 2017

NMZ502-505-506-090300-
/O.EXP.KABQ.WI.Y.0024.000000T0000Z-170409T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
746 PM MDT Sat Apr 8 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds are beginning to decrease, and this trend will continue
through the next couple of hours. Therefore, the wind advisory
will be allowed to expire.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:41 AM MDT, 11 minutes earlier.

Area forecast discussion, Apr 8, 3:41 AM MDT, 11 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
341 AM MDT Sat Apr 8 2017

.SYNOPSIS...

Winds will be on the increase over the region today as a storm system
moves from the Great Basin eastward over the High Plains through the
weekend. Temperatures will be above normal today but will cool on
Sunday in the wake of the system. Minimum humidity values will drop
today and tomorrow, creating potentially dangerous fire weather
conditions.

Quiet weather will continue until Wednesday when a second storm
system will begin to impact New Mexico. This system will bring the
chance for scattered showers and thunderstorms to most of the area
Wednesday through Thursday.

&&

.DISCUSSION...
The big weather story over the next 48 hours will be the trough
currently along the West Coast as it moves through the Great Basin
and into the Central Plains by Sunday. Models are in reasonable
agreement that a deep surface low is progged to develop ahead of
this system over northeast Colorado. As this system approaches
today, the pressure gradient will increase today with winds picking
up over the region. The strongest winds will be over the northwest
corner of NM where a wind advisory has hoisted for today. This system
will be fairly dry with the only precipitation chances over the
higher terrain in the northwest corner of NM. Above normal
temperatures are expected today through tonight, but should fall to
seasonal to below seasonal values Sunday into Monday in the wake of
the system. Winds will peak out over the area on Sunday and are
expected to diminish as the low moves eastward.

The next system is expected to begin to impact the state starting on
Wednesday as a deep upper level low and its associated longwave
trough setup over the Pacific Coast. A broad ridge will develop over
the SE US, allowing for moisture from the Gulf of Mexico to begin
move up the Rio Grande/Pecos Valleys and into New Mexico. These
features should lead to showers and some thunderstorms over much of
the area east of the Central Mountain Chain through Thursday as the
upper trough moves eastward. For this package, details in the
extended were kept fairly general since there is still some
uncertainly in the synoptic features. That being said, the pattern
and synoptic features look to be right for the possibility of a few
strong thunderstorms Wednesday and Thursday. Confidence in the
precipitation forecast for Wednesday and Thursday is moderate for
this package.

54/Fontenot

&&

.FIRE WEATHER...

...Widespread critical fire weather conditions Saturday and
across the east Sunday...

An upper level trough will pass north of NM this weekend steering
the polar jet stream overhead. Southwest winds will be breezy to
windy today, with the strongest winds reaching around 50 mph in the
Gallup region. A Pacific cold front will cross tonight shifting
winds out of the west and northwest for Sunday, when breezy to windy
conditions with gusts from 45 to 55 mph will be found mainly along
and east of the central mountain chain. Critically low humidities,
above normal temperatures and strong atmospheric mixing (despite
some high clouds) will complete the conditions needed for widespread
red flag conditions this afternoon until early evening, and also
Sunday in the east.  High temperatures will fall around 8-16 degrees
on Sunday from today's readings, but they'll still range up to 6
degrees above normal across the east.  The most critical conditions
will probably be today, when widespread Haines of 6 is expected.
Haines will trend downward some on Saturday.  Will continue to leave
the north central mountains out of today's Red Flag Warning, because
humidities will generally be above 15% there.

In the wake of the upper trough zonal flow aloft will develop Monday
through Tuesday. Temperatures will trend a bit farther downward
across the east on Monday, but they will begin to rebound in the
west during the afternoon. The temperature rebound will continue
areawide Tuesday and Wednesday.  Widespread critically low
humidities will continue Monday, but they are expected to climb well
above 15% across the east on Tuesday as a moist east and southeast
low level return flow develops.  The moisture will then spread as
far west as the continental divide during the latter half of the
work week as a broad upper level low pressure system gradually
crosses the Pacific Northwest.  Showers and thunderstorms will
accompany the moisture during the latter half of the week with the
best chances along and east of the central mountain chain, and
probably some drier variety cells each afternoon between the central
mountain chain and continental divide.

44

&&

.AVIATION...
06Z TAF CYCLE

All TAF locations will remain VFR through the period. The main
impact to all TAF locations will be the increase in winds in the
15-18Z time frame as a lee side low forms near NE Colorado and the
pressure gradient tightens. Winds will peak in the 21-00Z time frame
and begin to relax after about 02Z. Expect the strongest winds at
KGUP and KLVS.

54/Fontenot

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  73  39  57  28 /   5  10   0   0
Dulce...........................  66  33  56  23 /   5  30   0   0
Cuba............................  69  35  54  27 /   0   5   0   0
Gallup..........................  72  33  59  19 /   0   5   0   0
El Morro........................  68  31  58  21 /   0   5   0   0
Grants..........................  72  35  62  21 /   0   5   0   0
Quemado.........................  72  39  61  31 /   0   5   0   0
Glenwood........................  81  39  75  34 /   0   0   0   0
Chama...........................  60  31  50  21 /   5  40  10   0
Los Alamos......................  69  45  57  34 /   0   5   0   0
Pecos...........................  68  39  58  30 /   0   5   0   0
Cerro/Questa....................  65  34  54  21 /   0  10   0   0
Red River.......................  57  28  47  18 /   0  10   5   0
Angel Fire......................  58  29  48  19 /   0   5   0   0
Taos............................  68  35  57  20 /   0  10   0   0
Mora............................  67  39  57  29 /   0   5   0   0
Espanola........................  75  41  63  31 /   0   5   0   0
Santa Fe........................  69  43  58  34 /   0   5   0   0
Santa Fe Airport................  74  41  62  28 /   0   5   0   0
Albuquerque Foothills...........  78  48  67  38 /   0   0   0   0
Albuquerque Heights.............  79  48  68  39 /   0   0   0   0
Albuquerque Valley..............  81  44  70  35 /   0   0   0   0
Albuquerque West Mesa...........  80  45  69  38 /   0   0   0   0
Los Lunas.......................  82  44  72  34 /   0   0   0   0
Rio Rancho......................  80  45  68  37 /   0   0   0   0
Socorro.........................  84  46  77  40 /   0   0   0   0
Sandia Park/Cedar Crest.........  74  39  62  29 /   0   0   5   0
Tijeras.........................  75  40  63  33 /   0   0   0   0
Moriarty/Estancia...............  76  36  64  29 /   0   0   0   0
Clines Corners..................  72  40  61  32 /   0   0   0   0
Gran Quivira....................  75  45  67  36 /   0   0   0   0
Carrizozo.......................  79  47  73  40 /   0   0   0   0
Ruidoso.........................  75  46  68  37 /   0   0   0   0
Capulin.........................  69  41  61  28 /   0   0   0   0
Raton...........................  73  37  64  27 /   0   0   0   0
Springer........................  75  38  65  28 /   0   0   0   0
Las Vegas.......................  73  39  63  28 /   0   0   0   0
Clayton.........................  81  45  71  34 /   0   0   0   0
Roy.............................  76  41  67  32 /   0   0   0   0
Conchas.........................  82  49  74  40 /   0   0   0   0
Santa Rosa......................  82  48  72  39 /   0   0   0   0
Tucumcari.......................  87  50  79  39 /   0   0   0   0
Clovis..........................  85  49  77  43 /   0   0   0   0
Portales........................  86  51  78  45 /   0   0   0   0
Fort Sumner.....................  86  51  77  44 /   0   0   0   0
Roswell.........................  91  50  85  47 /   0   0   0   0
Picacho.........................  84  51  77  44 /   0   0   0   0
Elk.............................  80  50  73  41 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 PM MDT this evening for the
following zones... NMZ101-103>109.

Wind Advisory from noon today to 8 PM MDT this evening for the
following zones... NMZ502-505-506.

Red Flag Warning from 11 AM to 8 PM MDT Sunday for the following
zones... NMZ103-104-107-108.

&&

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:36 AM MDTRed Flag WarningABQHarding, San Miguel, Union39 hr

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.